What happens if you take too much thyroxine?

Answer

According WebMD, receiving too much thyroxine, usually in its man-made form levothyroxine, may result in irregular and fast heartbeat in older patients and thinning of the bones of patients going through menopause. The Mayo Clinic notes that a natural release of too much thyroxine typically results in hyperthyroidism, which sometimes accompanies other serious health conditions, including Graves' disease, Plummer's disease, thyroiditis and toxic adenoma.

The American Thyroid Association notes several symptoms often associated with hyperthyroidism, including a slowdown of the body's normal processes. When this occurs, the body becomes tired easily but unable to sleep, it becomes cold and the skin feels drier. Other symptoms include depression, nervousness, shakiness, trouble exercising, shortness of breath, greater appetite and feelings of forgetfulness. However, these symptoms may vary and many people miss them because they associate these symptoms with other ailments. The ATA also explains various causes of hyperthyroidism such as autoimmune disease, congenital hyperthyroidism, damage to the pituitary gland, medications, radiation treatment, rare disorders that infiltrate the thyroid, surgical removal of part or all of the thyroid gland, too much or too little iodine and thyroiditis. The ATA also notes that hyperthyroidism has no cure, but patients may manage and treat the affliction to control it.

Q&A Related to "What happens if you take too much thyroxine?"
You get really, really sick. I took a massive od over 2 months and I had a heart attack and ended up in intensive care for a few days. But before it got to that stage I couldn't sleep
http://wiki.answers.com/Q/What_would_happen_if_you...
Medium to high
http://www.surgerydoor.co.uk/advice/medicine/thyro...
it depends from perons to another according to ur case. but generally never try to exceed 5 mU/Liter. Source(s) medicine student.
http://answers.yahoo.com/question/index?qid=200704...
It depends on the dose taken. If you've just taken one extra dose, you may feel your heart racing , your skin may be clammy and you may have a tremor. If any symptoms get severe contact
http://www.webanswers.com/health/drugs-medication/...
About -  Privacy -  Careers -  Ask Blog -  Mobile -  Help -  Feedback  -  Sitemap  © 2014 Ask.com